[Skip to Content]
[Skip to Content Landing]
Article
August 1954

NEUROTOXIC SYMPTOMS FOLLOWING INGESTION OF ASTEROL DIHYDROCHLORIDE

Author Affiliations

CHARLOTTE, N. C.

AMA Am J Dis Child. 1954;88(2):199-200. doi:10.1001/archpedi.1954.02050100201006

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

THROUGH communication with Hoffmann-LaRoche, Inc., manufacturers of the antifungal drug Asterol (2-dimethylamino-6-[β diethylaminoethoxy]-benzothiazole) dihydrochloride, it was ascertained that there have been reported cases of Asterol intoxication consisting of neurotoxic symptoms due to absorption from topical applications. We believe we have the first case of neurotoxic symptoms in an infant that can be attributed to ingestion of Asterol.

REPORT OF A CASE  H. G., a white boy, aged 7 weeks, was admitted to the hospital on Sept. 9, 1953, with the history of convulsive seizures first occurring on the day of admission. The first seizure occurred at 7 a. m. while the patient was being breast-fed. It consisted of marked muscle tremors of his left eye, cheek, arm, side, and leg. The duration was approximately three minutes. The patient was examined by one of us (C. H. G.) in his office, where two seizures were observed. These involved the right side,

First Page Preview View Large
First page PDF preview
First page PDF preview
×